Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 2, 2012, 8:19 PM CDT for Lawrence County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 8:19 PM CDT (01:19 UTC)
- Expired
- Aug 2, 2012, 9:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 48 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582
WWUS83 KILX 030119
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
819 PM CDT THU AUG 2 2012
ILZ073-030215-
LAWRENCE-
819 PM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 915 PM
CDT...
AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAWRENCEVILLE...MOVING EAST AT 30 MPH.
WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF LAWRENCE COUNTY...
INCLUDING THE TOWN OF BILLETT.
LAT...LON 3868 8753 3866 8760 3860 8762 3859 8761
3858 8762 3859 8763 3856 8766 3857 8791
3885 8790 3885 8752 3882 8752 3879 8749
3874 8749
TIME...MOT...LOC 0119Z 271DEG 24KT 3868 8760
$$
SHIMONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:58 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 2, 6:58 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 658 PM CDT THU AUG 2 2012 .DISCUSSION... ISSUED 314 PM CDT THU AUG 2 2012 MODELS IN PRETTY GOOD AGREEMENT WITH OVERALL ZONAL PATTERN AND A MID LEVEL TROUGH COMING THROUGH THIS WEEKEND. ONLY DIFFERENCES SEEN ARE WITH AMOUNT OF QPF AND TEMPS...GFS REMAINS TOO COOL AND TOO WET SO FOLLOWING THE NAM/ECMWF/SREF LOOKS LIKE THE DIRECTION TO GO THIS PACKAGE. MAIN CONCERNS THIS FORECAST PACKAGE INCLUDE PCPN CHANCES THROUGH THE WEEKEND AND POSSIBLE HEAT HEADLINES AGAIN OVER NEXT COUPLE OF DAYS. SHORT TERM...TONIGHT THROUGH SUNDAY REMNANTS OF LAST NIGHTS MCS AND ASSOCIATED MCV HAVE MADE THEIR WAY INTO WEST CENTRAL IL THIS AFTERNOON. THUNDERSTORMS HAVE RE-FIRED ALONG THE MISS RIVER AND LITTLE FURTHER EAST IN THE SOUTHERN AND SOUTHEASTERN PARTS OF THE CWA. BELIEVE THESE STORMS WILL CONTINUE ACROSS SOUTHERN PORTIONS OF THE CWA THIS EVENING AND THEN TRANSITION TO ACROSS THE SOUTHEASTERN PARTS OF THE CWA AFTER MIDNIGHT. BASED ON RADAR TRENDS...LOOKS LIKE THE STORMS SHOULD STAY SOUTH OF A BEARDSTOWN TO GEORGETOWN LINE THIS EVENING. GRIDS AND FORECAST SHOULD REFLECT THIS. BEYOND TONIGHT...SOME QUESTION AS TO WHETHER THERE WILL BE PCPN TOMORROW AND TOMORROW NIGHT. ORIGINALLY HAD SLIGHT CHC THERE BUT SEE ENOUGH UNCERTAINTY THAT AM GOING DRY NOW. THEN THE MID LEVEL TROUGH AND ASSOCIATED FRONTAL SYSTEM WILL APPROACH THE AREA SATURDAY. MODELS HAVE TRENDED SLOWER WITH FROPA AND NOW APPEARS TIME OF FROPA WILL BE SATURDAY EVENING AROUND 00Z. BELIEVE SAT MORNING WILL BE DRY AND THEN HAVE CHC POPS FOR AFTERNOON IN THE WESTERN HALF OF THE CWA. HOWEVER...GRIDS/FORECAST WILL REFLECT CHC PCPN FOR WHOLE DAY... THOUGH BELIEVE IT WILL BE PRIMARILY AFTERNOON AS ATMOSPHERE AHEAD OF THE FRONT SHOULD BE VERY CAPPED. HIGHEST/LIKELY POPS WILL BE IN THE NORTHEASTERN PARTS OF THE CWA FOR SATURDAY NIGHT. BY SUNDAY PCPN SHOULD BE OUT OF THE CWA BUT WILL HOLD ONTO A SLIGHT CHC FOR SUNDAY IN THE EAST. TEMPS WILL GET QUITE WARM AGAIN...BUT STAY JUST BELOW RECORDS. COMBINATION OF THE CONTINUED HEAT AND SLIGHTLY HIGHER HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE ADVISORY LEVELS FOR TOMORROW AFTERNOON AND SATURDAY. HOWEVER...SOME UNCERTAINTY WITH CLOUD COVER TOMORROW AND HOW WARM IT WILL REALLY GET. HOW HIGH DEWPOINTS WILL BE TOMORROW IS UNCERTAIN TOO. SO WILL NOT HAVE HEAT HEADLINE TOMORROW AND LET NIGHT SHIFT MAKE FINAL DECISION. A HEADLINE FOR SATURDAY LOOKS MORE LIKELY GIVEN HIGHER DEWPOINTS IN THE LOWER 70S AHEAD OF THE FRONT AND TEMPS AT OR NEAR 100. MET GUIDANCE LOOKED CLOSEST TO TEMPS THROUGH THE WEEKEND...BUT WENT SLIGHTLY COOLER TOMORROW AND SLIGHTLY WARMER SATURDAY. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY ONCE THE MID LEVEL TROUGH PUSHES THROUGH SAT NIGHT AND SUNDAY THE PATTERN OVER THE AREA WILL BECOME NORTHWESTERLY THROUGH THE PERIOD. THIS SHOULD BRING IN COOLER TEMPS AND CONTINUED DRY WEATHER. APPEARS TEMPS COULD STILL BE IN THE UPPER 90S...MAINLY DUE TO THE VERY DRY CONDITIONS ON THE SFC THROUGH THE PERIOD. AUTEN && .AVIATION... ISSUED 658 PM CDT THU AUG 2 2012...FOR 00Z TAFS THUNDERSTORMS HAVE MOVED SOUTHEAST OF THE SPI/DEC TERMINALS WITH NO ADDITIONAL STORMS EXPECTED AT ANY TERMINAL THE REST OF THE NIGHT...OR THROUGH 7 PM FRIDAY. THAT LEAVES THE REMAINING CONCERN FOR AVIATION BEING THE OUTFLOW GUST FRONT PUTTING DOWN SOUTHWEST WIND GUSTS OF 35-40KT FOR BMI/CMI. IT MAY REACH PIA AS WELL. PREVAILING WINDS OUTSIDE OF THE STORM GUST FRONT WILL BE SOUTHEAST AT LESS THAN 10 KT THE REST OF THE NIGHT. A BRIEF PERIOD OF MVFR VIS IN LIGHT RAIN MAY STILL AFFECT SPI/DEC THROUGH 02Z. SOME LIGHT FOG MAY DEVELOP AT SPI/DEC LATER TONIGHT AS WE RADIATE TEMPS DOWN AFTER SKIES CLEAR. WE DID NOT MENTION FOG IN THE TAFS WITH THE 00Z ISSUANCE...BUT WILL MONITOR SKY AND SURFACE DEWPOINT TRENDS FOR THE 06 ISSUANCE. SHIMON && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 2, 3:05 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 305 PM CDT THU AUG 2 2012 ILZ027>031-037-038-043>046-055-057-031100- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT- STARK-TAZEWELL-VERMILION-WOODFORD- 305 PM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON TEMPERATURES ARE EXPECTED TO RISE INTO THE MID TO UPPER 90S. DUE TO THE LOWER HUMIDITY VALUES EXPECTED TODAY...HEAT INDEX VALUES WILL BE CLOSE TO THE ACTUAL AIR TEMPERATURE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OPPRESSIVE HEAT AND HUMIDITY LEVELS ARE EXPECTED ON FRIDAY AND SATURDAY...WITH TEMPERATURES RANGING FROM 95 TO 100 DEGREES. SOUTHERLY WINDS ARE EXPECTED TO TRANSPORT AN INCREASE IN MOISTURE NORTHWARD INTO OUR AREA RESULTING IN AN INCREASE IN HUMIDITY LEVELS FOR BOTH DAYS. WITH THE INCREASE IN HUMIDITY ON FRIDAY AND SATURDAY...HEAT INDEX VALUES WILL RISE TO BETWEEN 102 TO 107 DEGREES. THE BEST CHANCE FOR FOR THUNDERSTORMS WILL BE SATURDAY AFTERNOON AND SATURDAY NIGHT...AND POSSIBLY LINGERING ISOLATED THUNDERSTORMS INTO SUNDAY MORNING OVER EASTERN ILLINOIS AS A FAIRLY STRONG COLD FRONT MOVES SOUTHEAST ACROSS ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040>042-047>054-056-061>063-066>068-071>073-031100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM- FULTON-JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN-MOULTRIE- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY- 305 PM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON TEMPERATURES ARE EXPECTED TO RISE TO BETWEEN 96 AND 102 DEGREES. DUE TO THE LOWER HUMIDITY VALUES EXPECTED TODAY... HEAT INDEX VALUES WILL BE CLOSE TO THE ACTUAL AIR TEMPERATURE THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING...MAINLY SOUTH OF A RUSHVILLE TO DECATUR TO TERRE HAUTE LINE. ALTHOUGH NO ORGANIZED THREAT FOR SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WILL BECOME STRONG WITH GUSTY WINDS OF 45 TO 55 MPH...SMALL HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY RAINS REDUCING VISIBILITIES TO A MILE OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OPPRESSIVE HEAT AND HUMIDITY LEVELS ARE EXPECTED ON FRIDAY AND SATURDAY...WITH TEMPERATURES IN THE UPPER 90S AND LOWER 100S. SOUTHERLY WINDS ARE EXPECTED TO TRANSPORT AN INCREASE IN MOISTURE NORTHWARD INTO OUR AREA RESULTING IN AN INCREASE IN HUMIDITY LEVELS FOR BOTH DAYS. WITH THE INCREASE IN HUMIDITY ON FRIDAY AND SATURDAY...HEAT INDEX VALUES WILL RISE TO BETWEEN 102 TO 107 DEGREES DURING THE AFTERNOON HOURS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND SATURDAY NIGHT...AND POSSIBLY LINGERING ISOLATED THUNDERSTORMS OVER EASTERN ILLINOIS INTO SUNDAY MORNING AS A FAIRLY STRONG COLD FRONT MOVES SOUTHEAST ACROSS ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 07
In the hours before
Special weather statement, Aug 2, 7:24 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
724 PM CDT THU AUG 2 2012
ILZ067-068-030130-
CRAWFORD-JASPER-
724 PM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD AND JASPER COUNTIES
UNTIL 830 PM CDT...
AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JEWETT TO WILLOW
HILL TO HARDINVILLE...MOVING EAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS OF 50 TO 55 MPH ARE EXPECTED WITH THESE
STORMS. FREQUENT LIGHTNING AND VERY HEAVY RAINS OF 1 TO 2 INCHES ARE
ALSO LIKELY.
LOCATIONS IMPACTED INCLUDE...
HARDINVILLE...
HIDALGO...
OBLONG...
NEW HEBRON...
FLAT ROCK...
ROBINSON...
OTHER LOCATIONS AFFECTED INCLUDE...ROSE HILL...GILA...SAM PARR STATE
PARK...HUNT CITY...YALE AND STOY.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3885 8756 3885 8795 3898 8826 3916 8836
3917 8778 3901 8757 3898 8755 3897 8752
TIME...MOT...LOC 0024Z 279DEG 18KT 3917 8824 3904 8805
3889 8783
HUETTLLocal storm report, Aug 2, 7:30 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
730 PM CDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
08/02/2012 M1.14 INCH MORGAN IL CO-OP OBSERVER
0652 PM HEAVY RAIN ALTAMONT 39.06N 88.75W
08/02/2012 M1.47 INCH EFFINGHAM IL BROADCAST MEDIA
STILL RAINING.
0700 PM HEAVY RAIN MORRISONVILLE 39.42N 89.46W
08/02/2012 M2.02 INCH CHRISTIAN IL CO-OP OBSERVER
STILL RAINING.
&&
TIMTESpecial weather statement, Aug 2, 7:53 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
753 PM CDT THU AUG 2 2012
ILZ056-062-063-030200-
CLARK-COLES-CUMBERLAND-
753 PM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR CLARK...CENTRAL AND EASTERN
CUMBERLAND AND SOUTHERN COLES COUNTIES UNTIL 900 PM CDT...
AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LERNA TO 6 MILES
WEST OF ANNAPOLIS...MOVING EAST AT 25 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS. FREQUENT LIGHTNING AND VERY HEAVY RAINS OF 1 TO 2 INCHES IN
AN HOUR WILL ALSO OCCUR WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CASEY...
WESTFIELD...
MARTINSVILLE...
WEST UNION...
CLARKSVILLE...
MARSHALL...
OTHER LOCATIONS AFFECTED INCLUDE...UNION CENTER...FOX RIDGE STATE
PARK...ORANGE...HUTTON...LINCOLN TRAIL STATE PARK AND DARWIN.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3933 8757 3931 8761 3926 8760 3918 8762
3918 8803 3945 8836 3947 8753
TIME...MOT...LOC 0053Z 273DEG 21KT 3943 8824 3916 8790
HUETTLLocal storm report, Aug 2, 8:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
815 PM CDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HEAVY RAIN 2 SW TAYLORVILLE 39.50N 89.29W
08/02/2012 M2.55 INCH CHRISTIAN IL CO-OP OBSERVER
&&
TIMTELocal storm report, Aug 2, 8:16 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
816 PM CDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HEAVY RAIN MORRISONVILLE 39.42N 89.46W
08/02/2012 M4.10 INCH CHRISTIAN IL CO-OP OBSERVER
&&
TIMTESpecial weather statement, Aug 2, 8:19 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
819 PM CDT THU AUG 2 2012
ILZ073-030215-
LAWRENCE-
819 PM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 915 PM
CDT...
AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAWRENCEVILLE...MOVING EAST AT 30 MPH.
WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF LAWRENCE COUNTY...
INCLUDING THE TOWN OF BILLETT.
LAT...LON 3868 8753 3866 8760 3860 8762 3859 8761
3858 8762 3859 8763 3856 8766 3857 8791
3885 8790 3885 8752 3882 8752 3879 8749
3874 8749
TIME...MOT...LOC 0119Z 271DEG 24KT 3868 8760
SHIMONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:24 PM CDT | Special Weather Statement | ILX | Crawford, Jasper | 66 min |
| Aug 2, 7:53 PM CDT | Special Weather Statement | ILX | Clark | 67 min |
| Aug 3, 2:32 PM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 21 more | 25 hr |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.